Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Had upper teeth pulled. Noticed red cheek and rashes. Any medicine to cure this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
My husband had his upper teeth pulled 4 months ago. About 2 month ago he began to show signs of cheek redness, which we thought was from wind chafing or sunburn. . The redness is worse and bigger in size on both cheeks. Nothing around the corners of mouth, just the cheeks. It appeared the rash responded somewhat to 2.5% hydrocortisone but will not go away completely. And since he doesnt apply the cream routinely, the "rash" never goes away and somedays seems worse than others. Some days it is even a darker red/purple color. He never had any facial discolor or blemishes or broken capillaries.
Posted Sat, 18 Aug 2012 in Skin Hair and Nails
Answered by Dr. Raju A.T 7 hours later

Thanks for your query.

Based on the description of the rash provided by you , I would like to consider it an allergic response to an unidentified allergen.I barely think the dental procedure being connected to the present condition.Also the condition getting better with Hydrocortisone supports the fact that it could be an allergic condition.

I would like to have a look at the rash, please do attach an image of it here.I shall have a look , understand it better and opine specifically.

Waiting for it,
Above answer was peer-reviewed by
Follow-up: Had upper teeth pulled. Noticed red cheek and rashes. Any medicine to cure this? 35 minutes later
I forgot to mention one important point ....he was fitted for an upper denture plate. He wears the upper, ill-fitting, plate on a daily basis. I believe this is somehow related to the denture plastic? I will try to upload a photo.
Answered by Dr. Raju A.T 25 minutes later

Thanks for the information.

That is really a useful information, the dental prosthesis specially ones ill-fitting can cause such problems.

I shall be sure , once I watch the image.

Waiting for your response,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor